Kansas, 2005Tornadoes and Flash Flooding in Kansas, June 4, 2005
June 4, 2005 · NWS TOP · 65 events in 15 counties and zones
41 hail, 13 thunderstorm wind, 5 flash flood, 2 tornado, 2 heavy rain, 1 lightning, 1 flood, as filed by the National Weather Service.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1.6 million
- Crop damage
- None recorded
- Events
- 65
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at Jun 4, 1:25 PM CST, 45 minutes earlier.
Area forecast discussion, Jun 4, 1:25 PM CST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
225 PM CDT SAT JUN 4 2005
.DISCUSSION...
MAIN CONCERNS ARE ADDITIONAL HEAVY RAIN POTENTIAL AND SEVERE WEATHER
THIS EVENING AND TONIGHT.
FOR TONIGHT...
TSTMS ALREADY DVLPG ERN KS IN VERY UNSTABLE MOIST AMS AS IT SLOWLY
BECOMES UNCAPPED AND READY FOR SERVICE. SPC HI RISK AND NEWLY ISSUED
TOR WATCH FIT IN WELL. UPR LOW ERN COLO AND ATTENDING SHRTWV TO
ROTATE EWD THRU RGN TNGT PROVDG GOOD LIFT OVER SFC BOUNDR AS IT
MOVES EWD TNGT. DRY LN STILL IN WRN KS, SO SVR THREAT COULD LAST
SEVERAL HRS. ALSO THREAT OF HVY RAINFALL OVER REGN WITH SATURATED
GRD FROM YDA AND OVERNGT RAINS. THUS FFA IS CONTD ACROSS ALL BUT FAR
NWRN CWA. CUD BE A VERY BUSY EVNG....
SUNDAY/SUNDAY NIGHT...THE 5H TROUGH AXIS WILL MOVE ACROSS EASTERN KS
DURING THE LATE MORNING HOURS ON SUNDAY. THIS WILL PUSH THE PACIFIC
COLD FRONT EAST INTO MO BY NOON. THERE MAY BE A SLIGHT CHANCE FOR
THUNDERSTORMS ACROSS THE SOUTHEAST COUNTIES OF THE FA BEFORE FROPA
BY NOON. TEMPERATURES WILL BE IN THE MID 80S WITH DRIER CONDITIONS.
MONDAY/TUESDAY NIGHT...ANOTHER 5H TROUGH WILL MOVE ON SHORE ACROSS
THE PACIFIC NORTHWEST AND DIG INTO THE CENTRAL ROCKY MOUNTAINS. A
MINOR 5H TROUGH WILL LIFT NORTH ACROSS THE NORTHERN PLAINS. EASTERN
KS WILL BE UNDER A DOWN STREAM 5H RIDGE. THERE MAY BE A SLIGHT
CHANCE FOR THUNDERSTORMS WHEN THE DEEPER MOISTURE MOVES NORTH ACROSS
THE AREA MONDAY NIGHT THROUGH TUESDAY NIGHT...BUT THE RIDGE ALOFT
AND CAP MAY LIMIT ANY DEEP MOIST CONVECTION. AFTERNOON HIGHS WILL BE
IN THE MID 80S TO LOWER 90S. OVERNIGHT LOWS IN THE 60S.
WEDNESDAY/SATURDAY...THE LONGER RANGE MODELS CONTINUE TO SHOW A
LONGER WAVE LENGTH 5H TROUGH ACROSS THE WESTERN CONUS. ATTM MOST OF
THE SMALLER WAVE-LENGTH 5H TROUGH WILL LIFT OUT NORTH OF THE FA. THE
GFS SHOWS A 5H TROUGH LIFTING NORTHEAST FARTHER SOUTH ACROSS THE
CENTRAL PLAINS ON WEDNESDAY. THERE MAY BE ENOUGH LIFT TO BREAK THE
CAP AND GIVE THE AREA A BETTER CHANCE OF RAIN WEDNESDAY AND
WEDNESDAY NIGHT. OTHERWISE EXPECT MOSTLY DRY CONDITIONS WITH HIGH
TEMPERATURES IN THE THE MID 80S TO AROUND 90 DEGREES.
&&
.TOP WATCHES/WARNINGS/ADVISORIES...TORNADO WATCH IS IN EFFECT UNTIL
11 PM CDT FOR THE ENTIRE CWA. A FLOOD WATCH IS IN EFFECT UNTIL 6AM
SUNDAY ALONG AND SOUTH OF A LINE FROM ABILENE...TO MANHATTAN...TO
SENECA.
Hazardous weather outlook, Jun 4, 1:45 PM CST, 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
245 PM CDT SAT JUN 4 2005
KSZ008>012-020>024-026-034>040-054>056-058-059-051000-
ANDERSON-BROWN-CLAY-CLOUD-COFFEY-DICKINSON-DOUGLAS-FRANKLIN-GEARY-
JACKSON-JEFFERSON-LYON-MARSHALL-MORRIS-NEMAHA-OSAGE-OTTAWA-
POTTAWATOMIE-REPUBLIC-RILEY-SHAWNEE-WABAUNSEE-WASHINGTON-
INCLUDING THE CITIES OF...ABILENE...CLAY CENTER...CONCORDIA...
EMPORIA...HIAWATHA...JUNCTION CITY...LAWRENCE...MANHATTAN...
MARYSVILLE...OTTAWA AND TOPEKA
245 PM CDT SAT JUN 4 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL...NORTHEAST AND
EAST CENTRAL KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
...TORNADOES POSSIBLE LATE TODAY AND TONIGHT...
SEVERE THUNDERSTORMS CONTINUE TO BE LIKELY ACROSS THE AREA BY LATE
AFTERNOON CONTINUING INTO THE NIGHTTIME HOURS. A SIGNIFICANT SEVERE
WEATHER OUTBREAK IS LIKELY WITH LARGE HAIL...DAMAGING WINDS AND
TORNADOES POSSIBLE FROM FAST DEVELOPING AND QUICK MOVING SEVERE
STORMS. STRONG WIND SHEAR AND VERY UNSTABLE AIR WILL LEAD TO
SUPERCELL THUNDERSTORMS THAT WILL BE LONG-LIVED AND HAVE THE
POTENTIAL TO PRODUCE TORNADOES. WEATHER INFORMATION SHOULD BE
MONITORED FREQUENTLY FOR UPDATES, WATCHES AND WARNINGS...ESPECIALLY
WHERE OUTDOOR ACTIVITIES ARE PLANNED. BE READY FOR QUICK ACTION IF
STORMS FORM.
A FLOOD WATCH ALSO CONTINUES TONIGHT FOR A GOOD PART OF THE AREA.
MORE HEAVY RAINFALL TONIGHT OVER ALREADY SATURATED GROUND WILL LEAD
TO FLASH FLOODING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE IS A CHANCE FOR RESIDUAL THUNDERSTORMS EARLY SUNDAY ALONG AND
SOUTHEAST OF I-35...WITH A CHANCE FOR MORE THUNDERSTORMS AGAIN
MONDAY NIGHT THROUGH THE END OF THE WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS WILL BE NEEDED THIS AFTERNOON AND TONIGHT...AND SHOULD BE
READY FOR QUICK DEPLOYMENT.
&&
MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
HTTP://WWW.CRH.NOAA.GOV/TOP (ALL LOWER CASE)
In the hours before
Special weather statement, Jun 4, 1:06 PM CST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
206 PM CDT SAT JUN 4 2005
KSZ008>012-020>024-026-034>040-054>056-058-059-050400-
ANDERSON-BROWN-CLAY-CLOUD-COFFEY-DICKINSON-DOUGLAS-FRANKLIN-GEARY-
JACKSON-JEFFERSON-LYON-MARSHALL-MORRIS-NEMAHA-OSAGE-OTTAWA-
POTTAWATOMIE-REPUBLIC-RILEY-SHAWNEE-WABAUNSEE-WASHINGTON-
INCLUDING THE CITIES OF...ABILENE...CLAY CENTER...CONCORDIA...
EMPORIA...HIAWATHA...JUNCTION CITY...LAWRENCE...MANHATTAN...
MARYSVILLE...OTTAWA AND TOPEKA
206 PM CDT SAT JUN 4 2005
TORNADO WATCH NUMBER 391 IS IN EFFECT UNTIL 1100 PM CDT
AND INCLUDES THE FOLLOWING COUNTIES...
REPUBLIC WASHINGTON NEMAHA
MARSHALL BROWN CLOUD
JACKSON CLAY RILEY
POTTAWATOMIE JEFFERSON OTTAWA
GEARY SHAWNEE WABAUNSEE
DICKINSON DOUGLAS MORRIS
OSAGE LYON FRANKLIN
COFFEY ANDERSON
SOME CITIES IN THE WATCH ARE...
EMPORIA OTTAWA ABILENE
LAWRENCE JUNCTION CITY TOPEKA
MANHATTAN CLAY CENTER CONCORDIA
MARYSVILLE HIAWATHA
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Local storm report, Jun 4, 2:10 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
310 PM CDT SAT JUN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL CIRCLEVILLE 39.51N 95.86W
06/04/2005 0.75 INCH JACKSON KS TRAINED SPOTTER
&&
CAVANAUGHEvent by event
41 hail, 13 thunderstorm wind, 5 flash flood, 2 tornado, 2 heavy rain, 1 lightning, 1 flood. Local standard time, as filed.
Hail, Jackson
- When
- June 4, 2:10 PM CST
- Where
- Jackson County, Circleville
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.850, -95.817
Hail, Nemaha
- When
- June 4, 2:22 PM CST
- Where
- Nemaha County, 5 mi SSE of Goff
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.033, -96.833
Hail, Pottawatomie
- When
- June 4, 3:05 PM CST
- Where
- Pottawatomie County, 1 mi E of Olsburg
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.033, -96.850
Tornado, Brown
- When
- June 4, 3:18 PM CST to 3:26 PM CST
- Where
- Brown County, 6 mi S of Hiawatha
- Rating
- F2
- Path length
- 3 mi
- Path width
- 100 yd
- Property damage
- $400,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.733, -96.133
Three farmsteads or businesses sustained damage with a total of 15 buildings damaged or destroyed. Several cars were rolled and a combine was moved a considerable distance. A salvage yard was near one of the houses damaged by the tornado. A hubcap from the salvage yard had become airborne and was impaled in the sheet rock in the living room of the house.
Hail, Brown
- When
- June 4, 3:18 PM CST
- Where
- Brown County, Hiawatha
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.033, -96.833
Hail, Dickinson
- When
- June 4, 3:22 PM CST
- Where
- Dickinson County, 6 mi N of Carlton
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.700, -96.183
Hail, Dickinson
- When
- June 4, 3:28 PM CST
- Where
- Dickinson County, 2 mi S of Enterprise
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.033, -96.833
Hail, Dickinson
- When
- June 4, 3:28 PM CST
- Where
- Dickinson County, 7 mi N of Carlton
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.733, -96.133
Hail, Dickinson
- When
- June 4, 3:28 PM CST
- Where
- Dickinson County, 7 mi S of Abilene
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.733, -96.133
Hail, Nemaha
- When
- June 4, 3:28 PM CST
- Where
- Nemaha County, Goff
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.033, -96.833
Hail, Dickinson
- When
- June 4, 3:35 PM CST
- Where
- Dickinson County, 2 mi SW of Enterprise
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.717, -96.867
Hail, Nemaha
- When
- June 4, 3:35 PM CST
- Where
- Nemaha County, Centralia
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.850, -95.767
Hail, Dickinson
- When
- June 4, 3:38 PM CST
- Where
- Dickinson County, 5 mi NE of Moonlight
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.183, -96.583
Hail, Nemaha
- When
- June 4, 3:45 PM CST
- Where
- Nemaha County, 4 mi SSW of Sabetha
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.183, -96.583
Hail, Geary
- When
- June 4, 3:50 PM CST
- Where
- Geary County, Junction City
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.933, -95.683
Hail, Geary
- When
- June 4, 3:55 PM CST
- Where
- Geary County, 1 mi W of Junction City
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.783, -96.000
Hail, Geary
- When
- June 4, 3:57 PM CST
- Where
- Geary County, Junction City
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.933, -95.683
Hail, Nemaha
- When
- June 4, 4:02 PM CST
- Where
- Nemaha County, 4 mi SW of Centralia
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.250, -96.467
Hail, Geary
- When
- June 4, 4:02 PM CST
- Where
- Geary County, Junction City
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.250, -96.500
Hail, Nemaha
- When
- June 4, 4:14 PM CST
- Where
- Nemaha County, Centralia
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.233, -96.467
Hail, Nemaha
- When
- June 4, 4:22 PM CST
- Where
- Nemaha County, Centralia
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.617, -96.867
Hail, Geary
- When
- June 4, 4:22 PM CST
- Where
- Geary County, Junction City
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.467, -95.767
Hail, Brown
- When
- June 4, 4:24 PM CST
- Where
- Brown County, 2 mi WNW of Fairview
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.133, -96.583
Hail, Riley
- When
- June 4, 4:25 PM CST
- Where
- Riley County, Manhattan
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.467, -95.750
Hail, Riley
- When
- June 4, 4:27 PM CST
- Where
- Riley County, Manhattan
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.217, -95.483
Hail, Brown
- When
- June 4, 4:28 PM CST
- Where
- Brown County, Morrill
- Measured
- 1.5 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.200, -96.317
Hail, Nemaha
- When
- June 4, 4:29 PM CST
- Where
- Nemaha County, 5 mi SE of Seneca
- Measured
- 1.5 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.367, -96.050
Heavy Rain, Riley
- When
- June 4, 4:30 PM CST to 9:30 PM CST
- Where
- Riley County, Manhattan
- Property damage
- $150,000
- Reported by
- NEWSPAPER
- Coordinates
- 39.600, -95.883
Heavy rain of 4 to 5 inches caused urban and small stream flooding in Manhattan. Numerous stranded vehicles but no injuries were reported.
Tornado, Pottawatomie
- When
- June 4, 4:30 PM CST
- Where
- Pottawatomie County, 2 mi N of Swamp Angel
- Rating
- F1
- Path length
- 0.5 mi
- Path width
- 100 yd
- Property damage
- $250,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 39.050, -97.050
Tornado occurred at the Elbo lake community east of Manhattan. Many large trees were damaged or blown over...powerlines were downed...a boat blown across the lake and at least four buildings sustained damage...primarily from trees falling on them.
Hail, Brown
- When
- June 4, 4:34 PM CST
- Where
- Brown County, Morrill
- Measured
- 1.25 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.050, -95.683
Thunderstorm Wind, Pottawatomie
- When
- June 4, 4:38 PM CST
- Where
- Pottawatomie County, 4 mi NNW of St George
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.400, -96.183
Thunderstorm Wind, Pottawatomie
- When
- June 4, 4:41 PM CST
- Where
- Pottawatomie County, 5 mi NW of St George
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.167, -95.583
Flash Flood, Geary
- When
- June 4, 4:52 PM CST to 7:52 PM CST
- Where
- Geary County, Junction City
- Property damage
- $400,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.850, -95.533
Up to six inches of rain brought widespread flooding around the city. Some cars were swept away with numerous roads closed and cars stalled. Fortunately, no injuries were reported.
Thunderstorm Wind, Pottawatomie
- When
- June 4, 4:52 PM CST
- Where
- Pottawatomie County, 3 mi NW of St George
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.600, -96.483
Hail, Washington
- When
- June 4, 5:13 PM CST
- Where
- Washington County, 7 mi S of Barnes
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.217, -95.467
Flash Flood, Riley
- When
- June 4, 5:15 PM CST to 8:15 PM CST
- Where
- Riley County, 5 mi S of Riley
- Property damage
- $100,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.767, -97.283
Over 6 inches of fast flowing water bringing logs and debris across roads.
Hail, Washington
- When
- June 4, 5:23 PM CST
- Where
- Washington County, Barnes
- Measured
- 1.25 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.467, -95.767
Hail, Jackson
- When
- June 4, 5:30 PM CST
- Where
- Jackson County, 1 mi W of Holton
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.317, -95.267
Thunderstorm Wind, Jackson
- When
- June 4, 5:30 PM CST
- Where
- Jackson County, 1 mi W of Holton
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.067, -95.683
Hail, Riley
- When
- June 4, 5:39 PM CST
- Where
- Riley County, 3 mi S of Manhattan
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.333, -96.183
Hail, Marshall
- When
- June 4, 5:48 PM CST
- Where
- Marshall County, 1 mi NE of Bremen
- Measured
- 2.75 in hail
- Reported by
- NEWSPAPER
- Coordinates
- 39.500, -95.867
Hail, Jackson
- When
- June 4, 5:53 PM CST
- Where
- Jackson County, Holton
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.617, -96.200
Thunderstorm Wind, Jefferson
- When
- June 4, 6:05 PM CST
- Where
- Jefferson County, 2 mi W of Ozawkie
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.550, -96.433
Lightning, Pottawatomie
- When
- June 4, 6:20 PM CST
- Where
- Pottawatomie County, Wamego
- Property damage
- $50,000
- Reported by
- NEWSPAPER
- Coordinates
- 39.433, -96.600
Lightning hit feeder lines to the Wamego Municipal Power Plant with some damage to the plant and loss of power to some residents.
Hail, Pottawatomie
- When
- June 4, 6:20 PM CST
- Where
- Pottawatomie County, Wamego
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.050, -95.683
Thunderstorm Wind, Pottawatomie
- When
- June 4, 6:20 PM CST
- Where
- Pottawatomie County, St Clere
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.250, -95.967
Flash Flood, Wabaunsee
- When
- June 4, 6:48 PM CST to 9:48 PM CST
- Where
- Wabaunsee County, 12 mi WNW of Paxico
- Property damage
- $100,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.867, -97.117
Over 6 inches of fast flowing water over highway 18 and over several county roads.
Hail, Shawnee
- When
- June 4, 6:51 PM CST
- Where
- Shawnee County, Topeka
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.200, -95.750
Reported at 13th and Garfield.
Thunderstorm Wind, Lyon
- When
- June 4, 6:55 PM CST
- Where
- Lyon County, Emporia
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.150, -95.750
Hail, Jefferson
- When
- June 4, 7:09 PM CST
- Where
- Jefferson County, 1 mi SW of Meriden
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.917, -96.767
Hail, Morris
- When
- June 4, 7:12 PM CST
- Where
- Morris County, 4 mi S of Council Grove
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.687, -96.650 (the zone’s center; the record gives no point)
Heavy Rain, Morris
- When
- June 4, 7:16 PM CST to 10:30 PM CST
- Where
- Morris County, 4 mi S of Council Grove
- Property damage
- $20,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.667, -95.917
Ponding of water and small stream flooding along U.S. Highway 177 near Council Grove.
Hail, Jefferson
- When
- June 4, 7:22 PM CST
- Where
- Jefferson County, 1 mi W of Ozawkie
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.236, -95.383 (the zone’s center; the record gives no point)
Flash Flood, Pottawatomie
- When
- June 4, 7:35 PM CST to 10:35 PM CST
- Where
- Pottawatomie County, 1 mi N of St Marys
- Property damage
- $100,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.783, -97.283
Over 6 inches of fast flowing water across several roads in the area.
Thunderstorm Wind, Jefferson
- When
- June 4, 7:43 PM CST
- Where
- Jefferson County, Winchester
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.033, -96.833
Thunderstorm Wind, Shawnee
- When
- June 4, 7:50 PM CST
- Where
- Shawnee County, 1 mi N of Topeka
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.233, -96.833
Thunderstorm Wind, Lyon
- When
- June 4, 8:02 PM CST
- Where
- Lyon County, 5 mi S of Emporia
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 39.133, -96.367
Hail, Lyon
- When
- June 4, 8:04 PM CST
- Where
- Lyon County, 3 mi SW of Allen
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.217, -96.067
Hail, Lyon
- When
- June 4, 8:14 PM CST
- Where
- Lyon County, Americus
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.500, -95.750
Thunderstorm Wind, Shawnee
- When
- June 4, 8:14 PM CST
- Where
- Shawnee County, Topeka
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- BROADCAST MEDIA
- Coordinates
- 39.042, -95.756 (the zone’s center; the record gives no point)
Large tree down at 44th and Rochester Rd.
Hail, Jackson
- When
- June 4, 8:28 PM CST
- Where
- Jackson County, Delia
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.417, -95.794 (the zone’s center; the record gives no point)
Thunderstorm Wind, Coffey
- When
- June 4, 8:52 PM CST
- Where
- Coffey County, Burlington
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.767, -95.533
Thunderstorm Wind, Coffey
- When
- June 4, 8:52 PM CST
- Where
- Coffey County, 3 mi S of Burlington
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.233, -96.483
Flood, Jefferson
- When
- June 4, 9:06 PM CST to 11:45 PM CST
- Where
- Jefferson forecast zone
- Property damage
- $20,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.883, -97.150
US highway 24 east of US 59 junction closed with water over the road.
Flash Flood, Jackson
- When
- June 4, 9:30 PM CST to 11:30 PM CST
- Where
- Jackson County, 2 mi N of Holton
- Property damage
- $50,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 38.817, -97.217
Debris field along road indicated water of 10 to 15 inches deep had been flowing over the road. Also, a nearby roadway was washed out. The next day after the water had receded, a man sustained serious but indirect injuries when he drove over a culvert on the road. The culvert collapsed under the weight of the car he was driving.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Missouri, June 4 to 5, 20052 injured · $2.4 million · F1 · 30 events
- Tornado and Hail in Iowa, June 4, 2005$225,000 · F1 · 33 events
- Tornadoes in Wisconsin, June 4, 2005$648,000 · F1 · 3 events
- Hail in Nebraska, June 4, 2005$1.1 million · 1.75 in hail · 5 events
- Tornadoes and Flash Flooding in Missouri, June 4 to 5, 2005$175,000 · F1 · 12 events
- Tornadoes and Hail in Oklahoma, June 4, 2005$33,000 · F0 · 70 events
- Tornado and Damaging Wind in Oklahoma, June 4, 20055 injured · $125,000 · F0 · 2 events
- Flooding in Kansas, June 4 to 5, 2005$700,000 · 4 events
- Hail and Damaging Winds in Iowa, June 4, 2005$130,000 · 1.75 in hail · 38 events
- Damaging Winds and High Wind in Oklahoma, June 4 to 5, 2005$215,000 · 61 kt wind · 18 events
- Flash Flood and Hail in Texas, June 4, 2005$250,000 · 4.25 in hail · 13 events
- Hail and Damaging Winds in Oklahoma, June 4, 2005$205,000 · 1 in hail · 17 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5461682, 5461683, 5461684, 5460458, 5461685, 5461686, 5461687, 5461688, 5461689, 5461690, 5461691, 5461692, 5461693, 5461694, 5461695, 5461696, 5461697, 5461698, 5461699, 5461759, 5461760, 5461761, 5461763, 5461764, 5461765, 5461766, 5461767, 5460449, 5460459, 5461768, 5461769, 5461770, 5460451, 5461771, 5461772, 5460452, 5461762, 5461773, 5461774, 5461775, and more.